MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove four leads.Two leads were from a left access (right atrial (ra) lead (siello s) and a non functional right ventricular (rv) lead (linox smart s), and two were from a right access (ra lead (solia s) and rv lead (protego s), due to non function and a redundant lead.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The right sided ra (solia) lead was successfully removed using a cook medical 11f evolution shortie and cook medical evolution 11f rl devices.Attempting to remove the right sided rv (protego s) lead, the physician used the evolution 11f shortie, but met stalled progression, so switched devices to a spectranetics 12f glidelight laser sheath.The glidelight was advancing near the superior vena cava (svc)/ra junction, but met stalled progress again.He removed the glidelight device from the patient in order to change devices, but the patient''s blood pressure dropped rapidly.Rescue efforts began immediately, including rescue balloon, percutaneous cardiopulmonary support (pcps), sternotomy and bypass.A perforation in the svc was discovered (mdr #1721279-2022-00052).The repair to the perforation was successful.The physician did not attempt to remove the remaining three leads.He attempted to unlock each lld from the leads, but was unsuccessful.The left sided ra lead/lld (mdr #1721279-2022-00053), the left sided rv lead/lld (mdr #1721279-2022-00054) and the right sided rv lead/lld (mdr #1721279-2022-00055) were all cut, capped and remained in the patient.The patient survived the procedure.This report captures the 12f glidelight device in use when the svc perforation occurred, requiring intervention.There was no alleged malfunction of the glidelight device in use during the procedure.
 
Additional Manufacturer Narrative
Patient's date of birth, age unk.Patient's gender unk.Patient's weight unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13739049
Report Number1721279-2022-00052
Device Sequence Number17333821
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)230518(10)FGA21E04A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P960042 S070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2023
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA21E04A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK LINOX SMART S RV ICD LEAD; BIOTRONIK PROTEGO S RV ICD LEAD; BIOTRONIK SIELLO S RA PACING LEAD; BIOTRONIK SOLIA S RA PACING LEAD; COOK MEDICAL 11F EVOLUTION RL DILATOR SHEATH; COOK MEDICAL 11F EVOLUTION SHORTIE SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian